• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Lamotrigine

R

Raincloud

Member
Joined
Jun 7, 2021
Messages
6
Location
London
Hi.
I’m struggling. I was on risperidone and it sent me into a depression. I have come off that now (about 4/5 days) and on lamotrigine. It seems to have helped a little but I just feel numb. Anyone else felt that? How long until I start to feel better? I hate it and want to come off it but don’t want the depression to come back - that was worse if that’s possible. Thanks for any messages. I’m also very lonely 😞
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
7,217
Location
England
Lamotrigine is one of the best i have taken for depression but it is one you have to be patient with. You need to slowly build up to 200mg if going for the therapeutic dose. I find i struggle mostly in the early afternoon which is a pattern that began when i started taking it.

If i miss one day of medication i really feel it. It must be taken at the exact same time every day.

After 2 years i started an antidepressant also as it wasn't working as well anymore.

I have been taking it for i think 7 years now.
 
S

SFGuy

Well-known member
Joined
Mar 28, 2021
Messages
107
Location
California
Hi.
I’m struggling. I was on risperidone and it sent me into a depression. I have come off that now (about 4/5 days) and on lamotrigine. It seems to have helped a little but I just feel numb. Anyone else felt that? How long until I start to feel better? I hate it and want to come off it but don’t want the depression to come back - that was worse if that’s possible. Thanks for any messages. I’m also very lonely 😞
Raincloud, I'm glad you are participating in this discussion board. It's a great little community.

As Tawny said, it takes a while to build up to the therapeutic dose of Lamotrigine. It doesn't give you a lot of help at first. I tried to start it twice because it has such a wonderful reputation, but I couldn't get past a relatively uncommon side effect. I never got to the therapeutic dose, but I and my psych wish I had.

I wonder if your numbness could be coming from stopping risperidone. I have weird discontinuation effects from almost every drug I stop. They're always unpleasant, but go away eventually.

I am sorry you are lonely. I'm an introvert by nature, so I don't make friends easily. I find that getting my meds sorted helps, but it can still be hard to push myself out there to meet new people. Visiting here is a safe way to reach out a little.
 
R

Raincloud

Member
Joined
Jun 7, 2021
Messages
6
Location
London
Raincloud, I'm glad you are participating in this discussion board. It's a great little community.

As Tawny said, it takes a while to build up to the therapeutic dose of Lamotrigine. It doesn't give you a lot of help at first. I tried to start it twice because it has such a wonderful reputation, but I couldn't get past a relatively uncommon side effect. I never got to the therapeutic dose, but I and my psych wish I had.

I wonder if your numbness could be coming from stopping risperidone. I have weird discontinuation effects from almost every drug I stop. They're always unpleasant, but go away eventually.

I am sorry you are lonely. I'm an introvert by nature, so I don't make friends easily. I find that getting my meds sorted helps, but it can still be hard to push myself out there to meet new people. Visiting here is a safe way to reach out a little.
Thank you so much for reaching out. Your message means a lot.
Have you had the feeling of numbness/just doing nothing/ not feeling anything/ not interested in anything after coming off risperidone?
 
S

SFGuy

Well-known member
Joined
Mar 28, 2021
Messages
107
Location
California
No, I’ve never taken Risperidone or any other antipsychotics. I’m on just about everything else, though, and in the process of weaning off Xanax, which is addictive.

My psych and I tune up my meds all the time, so I’ve started and stopped lots of stuff. I have ADHD, too, so I take pills by the mouthful.

When I have psychic numbing during depressions it sucks all the motivation out of me. I remember times when taking a shower was my greatest achievement for the day and other times when that was just too much.

I hope the Lamotrigine kicks in soon. If all goes well, it should relieve that numb feeling. Please, if you can, do something nice for yourself. A hot bath can feel good even when you’re numb.
 
HLon99

HLon99

Well-known member
Joined
Apr 15, 2020
Messages
919
Location
London, UK
Lamotrigine takes 6-8 weeks to kick in. There is definitely a teething period, but beyond that it works great, virtually no side effects. The feeling of numbness might be the Risperidone withdrawal.
 
Wishbone

Wishbone

Well-known member
Joined
Apr 20, 2019
Messages
1,313
Location
England
There is a difference with many of the medications with regards to treating an episode that you are currently in, especially an acute one, and keeping future episodes at bay. If you have recently gone into depression and haven't yet come out of it then the Lamotrigine won't be as effective at getting you out of it (in reading studies one stated it was weak at dealing with acute depression and manic episodes), but if you stick with it, once you're fully in the clear it should have that benefit of keeping future ones away better than what you did have (Risperidone is not known for keeping depression away). So see the Lamotrigine as more of a maintenance medication rather than a kind of 'lifebuoy' medication.
 

Similar threads

Top